Could anyone help me out with a problem I've developed since being on high dose steroids? Forgive me for not doing a search because I think this has already been discussed. I have several painful ulcerated areas inside my mouth that is compromising my food intake. Dealing with weight loss anyway so this isn't helping. It seem to me there is a product out there that people take with Doxil or one or one of the other chemos that helps to heal the sores.
My son had these blisters in his mouth that the Dr. referred to as hand, foot, and mouth virus. It caused alot of pain and he couldn't eat for about two weeks. I called a Dentist and they prescribed liquid lanicane mouthwash. It aloud him to eat and numbed the pain. It worked wonders as he was getting very weak from not eating.Maybe that would work for you also. Hope you feel better soon.
I am also on doxil and had to get something for mouth sores. What I got from the hospital is called Prevention mouth rinse (antibacterial). The bottle says that it: fights plaque and gingivitis, kills bacateria, fights herpes virus, fights thrush, helps heal mouth sores. The clinic where I take my treatments keeps it on hand for patients.
I've been on Doxil.I'm in the UK so I don't know if you can get this stuff.I was given Gelclair. They are sachets of a concentrated oral gel.You mix the gel with water and swish it around your mouth and spit it out.It coats the ulcers with a gel,so that they can heal,but aren't painful.It worked wonders for me.
Thanks so much, everyone. I did get a Rx from my oncologist for "Magic Mouthwash". It's a mixture of numbing ingredients that is also suppose to aid in healing. Sort of a swish and swallow. It does seem to be helping.
We head out this afternoon to MN for week 2. I'm feeling more rested since I've been home for these two days. So I'm 1/3 done and before I know it, it will be finished.
Here is a site which may offer some help. There is nothing worse than those horrible mouth sores. Also Cod liver oil caps and Vitamin B are said to be good to help combat them. Best of luck... Helmar...
Mouth ulcers were a terrible problem for me during chemo. At the suggestion of a dentist friend, I started taking Folic Acid tablets daily and it helped a great deal to keep them from starting. Unfortunately, that doesn't help much when you already have them. You might want to give Folic acid a shot, though. Good luck.
Christa: This may sound a little weird. However, my daughter developed several cold/canker sores/blisters in her mouth at the age of 13. After battling with the problem for over 3 years of weight loss, bleeding gums and lips, severe fevers, treatments with steriods, various antifectives and antibiotics, and visits to various specialists (infectious diseases, otolaryngologist and gastroenterologist -- she also also had severe stomach pains while the canker/cold sores/blisters were present, I took her to an allergist. She actually has a severe allergy to corn and potatoes, of all things!! It was a struggle, but we adjusted her diet (and the family diet as well (we rarely eat corn or potatoes now), and except for lapses when "she has to have something with corn or potatoes, she has been basically symptom free for 5 years. She can now tolerate the occasional small portion of corn or potatoes (not together in the same meal). Please note that CORN means reading the label of every product that you purchase. High fructose cornsyrup or maltodextrose is in almost every manufactured product ... cereals, prepared, canned foods, juices, even things that you don't think of ... like salad dressings ... She also now takes acidopholus (for her stomach) and L-Lysine for the cold sores, when she does suffer a breakout. The ubiquitous words "food starch" usually indicates the presence of potatoes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.